| Model Number |
EZF21A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by our edwards lifesciences japanese affiliate, blood leaked from the connector part of an ezf21a aortic cannula after initiation of cardiopulmonary bypass (cpb).The amount of blood leakage was small, so the customer determined that there was no risk to the patient and continued to use the cannula without replacing it.There was no patient adverse event reported.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: preliminary evaluation of subject device was performed; however, the final evaluation is yet to be completed.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Per preliminary evaluation of returned device 'one ezf21a cannula with opened pouch packaging from reported model and lot number.Unknown contamination were found at the connector to cannula junction that appears to be traces of blood.' edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section h2.Per preliminary evaluation of returned device, one ezf21a cannula with opened pouch packaging from reported model and lot number was received.What appeared to be blood was visible at the junction between connector to cannula.Per product evaluation, report of cannula leakage was confirmed.Device was returned with visible blood residue at the connector to cannula junction.A leak test was performed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.Corrected data: the reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.